Alert archive / California / Frost Advisories in 2019

Frost Advisory 23, NWS Eureka, CA

October 3, 2019Humboldt County, Mendocino County, Trinity County, California

NWS Eureka, CA issued this frost advisory at Oct 3, 2019, 2:15 PM PDT for Humboldt County, Mendocino County, Trinity County, California. It took effect at Oct 4, 2019, 1:00 AM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 3, 2019, 2:15 PM PDT (21:15 UTC)
In effect from
Oct 4, 2019, 1:00 AM PDT
Expired
Oct 4, 2019, 9:00 AM PDT
In force
8 hr
Issued by
NWS Eureka, CA

Counties Humboldt County, CA, Mendocino County, CA, Trinity County, CA

The radar

The Eureka (Bunker Hill) radar (KBHX), 73 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 9.3 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2019-10-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2019-10-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1150 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

977 
WWUS76 KEKA 032115
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
215 PM PDT Thu Oct 3 2019


CAZ106>108-110-111-041015-
/O.NEW.KEKA.FR.Y.0023.191004T0800Z-191004T1600Z/
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
215 PM PDT Thu Oct 3 2019

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM PDT FRIDAY...

The National Weather Service in Eureka has issued a Frost
Advisory...which is in effect from 1 AM to 9 AM PDT Friday. 

* LOW TEMPERATURES...mid 30s.

* LOCATIONS INCLUDE...Garberville, Bridgeville, Weaverville, Burnt
  Ranch, Trinity Center, Hayfork, Ruth, Leggett, Laytonville,
  Willits, Covelo.

* FOR A DETAILED VIEW OF THE HAZARD AREA...visit 
  http://www.wrh.noaa.gov/map

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that frost is possible. Sensitive outdoor
plants may be killed if left uncovered.

&&

$$
2 follow-up statements
024 
WWUS76 KEKA 041006
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
306 AM PDT Fri Oct 4 2019

CAZ106>108-110-111-041600-
/O.CON.KEKA.FR.Y.0023.000000T0000Z-191004T1600Z/
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
306 AM PDT Fri Oct 4 2019

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

The National Weather Service in Eureka has issued a Frost
Advisory...which is in effect from 1 AM to 9 AM PDT Friday. 

* LOW TEMPERATURES...mid 30s.

* LOCATIONS INCLUDE...Bridgeville, Weaverville, Trinity Center,
  Hayfork, Ruth, Willits, Covelo.

* FOR A DETAILED VIEW OF THE HAZARD AREA...visit
  http://www.wrh.noaa.gov/map

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that frost is possible. Sensitive outdoor
plants may be killed if left uncovered.


&&

$$
308 
WWUS76 KEKA 041545
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
845 AM PDT Fri Oct 4 2019

CAZ106>108-110-111-041645-
/O.EXP.KEKA.FR.Y.0023.000000T0000Z-191004T1600Z/
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
845 AM PDT Fri Oct 4 2019

...FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING...


$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Oct 3, 4:24 AM PDT, 9 hours 51 minutes earlier.

Area forecast discussion, Oct 3, 4:24 AM PDT, 9 hours 51 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
424 AM PDT Thu Oct 3 2019

.SYNOPSIS...Light showers will be possible, primarily over Del
Norte and northern Humboldt counties this afternoon and tonight.
A warming and drying trend is expected to commence on Friday and
continue into the weekend.

&&

.DISCUSSION...An upper trough over the Pacific NW may produce
more light showers late today into tonight, primarily over Del
Norte and northern Humboldt counties. The trough will progress
eastward on Friday, allowing a ridge to build and an offshore
flow to develop. High temperatures will warm up this weekend.
80s are expected in the interior valleys. Coastal areas should
warm as well, with expected highs in the mid 60s to lower 70s.

Cloud cover has been keeping temperatures from falling into the
mid 30s in the valleys of central/eastern Trinity and northern
Mendocino counties early this morning. The frost advisory has
been cancelled with temperatures expected to remain above 36F.
Another frost advisory or freeze warning will probably be necessary
for early Friday morning with skies expected to remain mostly
clear in the interior.

The upper ridge is forecast to flatten out around mid next week.
Some showers will be possible north of Cape Mendocino as a shortwave
trough drops in from the NW. The models have been inconsistent
with this feature. The latest GFS and ECMWF maintain a ridge over
the area with above normal temperatures and offshore flow.

&&

.AVIATION...Mid- level cloudiness is slowly dissipating from
north to south this morning as a weakening cold front moves onshore
and dissipates. A few areas may experience low clouds and ground fog
formation for a few hours before sunrise after these higher clouds
pass, however, should any form they are expected to mix out soon
after daybreak. Another shortwave is expected to move over the
northern portion of the region this afternoon, potentially bringing
a few showers to Del Norte and northern Humboldt county. These
showers may briefly drop flying conditions into MVFR if one passes
overhead. /TDJ

&&

.MARINE...Northerly winds will pick up today south of Cape Mendo in
the wake of a front, but will still be very light and more westerly
for the most part north of Cape Mendocino. To the south, the Small
Craft Advisory for the southern inner waters still looks good, with
25 to 30 kt gusts possible locally this afternoon and evening, along
with steeper seas. Some gusts of 20 to 25 kt will be possible beyond
10 nm over the southern outer waters, but do not see enough of a
widespread threat to issue an advisory. This wind pattern will
continue into Friday, before stronger northerlies attempt to expand
north of the Cape on Saturday.

Meanwhile, a northwesterly mid-period swell will begin to fill in
this evening, peaking around 7 ft at 12 seconds on Friday.
Additionally, this swell will mix with the short-period northerly
seas of 4 to 6 ft at 4 to 6 seconds in the stronger winds south of
Cape Mendocino. Current model guidance indicates winds and seas
weakening later in the weekend and into early next week, with benign
conditions possible across the coastal waters. /AAD&TDJ

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory from
9 AM this morning to 9 PM PDT this evening for PZZ455.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Oct 3, 7:15 AM PDT, 7 hours before
Hazardous Weather Outlook
National Weather Service Eureka CA
715 AM PDT Thu Oct 3 2019

CAZ101>113-041415-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-
715 AM PDT Thu Oct 3 2019

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 3, 2:33 PM PDTSmall Craft AdvisoryEKA7 days

Nearby

Frost Advisories in California, 2019Every frost advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.